Alert archive / Missouri / Frost Advisories in 2008
Frost Advisory 2, NWS Kansas City, MO
NWS Kansas City, MO issued this frost advisory at May 3, 2008, 3:59 PM CDT for 7 counties in Kansas; 27 counties in Missouri. It took effect at May 4, 2008, 4:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2008, 3:59 PM CDT (20:59 UTC)
- In effect from
- May 4, 2008, 4:00 AM CDT
- Expired
- May 4, 2008, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Kansas City, MO
All 34 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Grundy County, MO, Henry County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Pettis County, MO, Platte County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Sullivan County, MO
The radar
The Pleasant Hill radar (KEAX), 63 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KEAX 032059 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 359 PM CDT SAT MAY 3 2008 KSZ025-057-060-102>105-MOZ013>017-020>025-028>033-037>040-043>046- 053-054-040500- /O.NEW.KEAX.FR.Y.0002.080504T0900Z-080504T1300Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL- CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO- PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...CAMERON... GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON... POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 359 PM CDT SAT MAY 3 2008 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY. LIGHT WINDS...CLEAR SKIES AND AN UNSEASONABLY COOL AIR MASS WILL COMBINE TO PRODUCE AREAS OF FROST OVERNIGHT. ALTHOUGH TEMPERATURES ABOVE GROUND LEVEL SHOULD REMAIN IN THE MIDDLE TO UPPER 30S LATE TONIGHT...READINGS NEAR THE GROUND MAY DROP TO AROUND THE FREEZING MARK...PROMOTING THE FORMATION OF FROST. FROST WILL BE MORE LIKELY IN LOW LYING AREAS...AND LOCATIONS NOT NEAR THE WARMTH OF BUILDINGS. A FROST ADVISORY IS ISSUED FOR THE FIRST OCCURRENCE OF FROST IN THE FALL OR THE OCCURRENCE OF A FROST ONCE THE SPRING GROWING SEASON HAS BEGUN. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ PC
3 follow-up statements
000 WWUS73 KEAX 040503 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1203 AM CDT SUN MAY 4 2008 KSZ025-057-060-102>105-MOZ013>017-020>025-028>033-037>040-043>046- 053-054-041300- /O.CON.KEAX.FR.Y.0002.080504T0900Z-080504T1300Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL- CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO- PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...CAMERON... GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON... POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 1203 AM CDT SUN MAY 4 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT THIS MORNING. LIGHT WINDS...CLEAR SKIES AND AN UNSEASONABLY COOL AIR MASS WILL COMBINE TO PRODUCE AREAS OF FROST OVERNIGHT. ALTHOUGH TEMPERATURES ABOVE GROUND LEVEL SHOULD BOTTOM OUT IN THE MIDDLE TO UPPER 30S AROUND SUNRISE SUNDAY MORNING...READINGS NEAR THE GROUND MAY COOL ENOUGH TO PROMOTE THE FORMATION OF FROST. FROST WILL BE MOST LIKELY IN VALLEYS AND LOW LYING AREAS...AND LOCATIONS NOT NEAR THE WARMTH OF BUILDINGS. A FROST ADVISORY IS ISSUED FOR THE FIRST OCCURRENCE OF FROST IN THE FALL OR THE OCCURRENCE OF A FROST ONCE THE SPRING GROWING SEASON HAS BEGUN. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ MJ
000 WWUS73 KEAX 040901 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 401 AM CDT SUN MAY 4 2008 KSZ025-057-060-102>105-MOZ013>017-020>025-028>033-037>040-043>046- 053-054-041300- /O.CON.KEAX.FR.Y.0002.000000T0000Z-080504T1300Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL- CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO- PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...CAMERON... GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON... POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 401 AM CDT SUN MAY 4 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. LIGHT WINDS...CLEAR SKIES AND AN UNSEASONABLY COOL AIR MASS HAVE ALLOWED TEMPERATURES ABOVE GROUND LEVEL TO FALL INTO THE MIDDLE 30S TO LOWER 40S EARLY THIS MORNING. TEMPERATURES MAY CONTINUE TO FALL A FEW MORE DEGREES OVER THE NEXT COUPLE HOURS...AND AROUND SUNRISE THIS MORNING...READINGS NEAR THE GROUND MAY COOL ENOUGH TO PROMOTE THE FORMATION OF FROST. PATCHY FROST WILL BE MOST LIKELY IN VALLEYS AND LOW LYING AREAS WHERE COLD AIR SETTLES MOST EFFICIENTLY. THIS COULD LEAD TO MINOR DAMAGE OF THE MOST SENSITIVE VEGETATION THAT HAS NOT BEEN PROTECTED. A FROST ADVISORY IS ISSUED FOR THE FIRST OCCURRENCE OF FROST IN THE FALL OR THE OCCURRENCE OF A FROST ONCE THE SPRING GROWING SEASON HAS BEGUN. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ 21
000 WWUS73 KEAX 041257 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 757 AM CDT SUN MAY 4 2008 KSZ025-057-060-102>105-MOZ013>017-020>025-028>033-037>040-043>046- 053-054-041400- /O.EXP.KEAX.FR.Y.0002.000000T0000Z-080504T1300Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL- CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO- PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...CAMERON... GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON... POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 757 AM CDT SUN MAY 4 2008 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING. TEMPERATURES HAVE WARMED WELL ABOVE THE FREEZING MARK THIS MORNING ENDING THE THREAT FOR FROST. $$ DEROCHE
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this frost advisory went out at May 3, 3:46 PM CDT, 13 minutes earlier.
Area forecast discussion, May 3, 3:46 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
346 PM CDT SAT MAY 3 2008
.DISCUSSION...
FOR THE SHORT TERM WILL GO WITH A FROST ADVISORY FOR ALL BUT EXTREME
NORTHWEST AND NORTHERN AREAS...WHERE MODELS SHOW WINDS JUST ABOVE
THE INVERSION WILL BE STRONG ENOUGH TO PROMOTE SOME MIXING.
NORTHWEST CORNER MAY ALSO SEE SURFACE WINDS PICK UP JUST A BIT LATE
TONIGHT AS RETURN FLOW STARTS TO SET UP. EVEN WITH THAT...MAY STILL
BE PATCHY FROST IN MORE SHELTERED AND LOWER LYING AREAS EVEN WHERE
ADVISORY IS NOT IN EFFECT...SO WILL HAVE A MENTION OF FROST IN ALL
THE CWFA.
ON SUNDAY...UPPER PATTERN SHOWS A STRONG UPPER LOW ONTARIO...AND A
CUT OFF LOW MOVING SOUTHWARD ALONG THE WEST COAST INTO CALIFORNIA.
THIS PLACES THE FORECAST AREA IN A MORE ZONAL FLOW BETWEEN THESE
WAVES...WITH A SURFACE RIDGE SLIDING EAST OF THE MISSISSIPPI. THIS
WILL PUT THE CWFA UNDER AN INCREASING RETURN FLOW DURING THE
DAY...BUT BETTER LOW LEVEL MOISTURE WILL STILL BE IN TEXAS AND
STARTING TO RIDE UP INTO WESTERN OKLAHOMA AND WESTERN KANSAS
OVERNIGHT SUNDAY NIGHT. THUS THINK DRY WEATHER SHOULD PREVAIL
THROUGH MONDAY MORNING. THETA E ADVECTION SETTING UP BY MONDAY
AFTERNOON INTO WESTERN PORTIONS OF THE FORECAST AREA...WITH THE
POTENTIAL OF A WEAK WAVE MOVING THROUGH THE ZONAL FLOW IN THE
CENTRAL PLAINS. WILL ONLY HAVE A SLIGHT CHANCE OF ANY THUNDER
MENTIONED IN EXTREME SOUTHWEST AREAS ON MONDAY WHERE THE MOISTURE
STARTS TO RETURN...THEN INCREASE TO CHANCE POPS IN WESTERN AREAS
MONDAY NIGHT AS THIS MOISTURE RETURN INCREASES AND MODELS SUGGEST A
VEERING LOW LEVEL JET COULD HELP PUSH CONVECTION THAT MAY INITIATE
OVER KANSAS MONDAY EVENING...INTO THE CWFA DURING THE OVERNIGHT
HOURS. A WEAK WARM FRONT IS SUGGESTED BY THE WRF MODEL WHICH COULD
HELP FOCUS THE PRECIPITATION...BUT NOT SEEING AS STRONG A SIGNAL FOR
THIS FROM THE OTHER MODELS. SO WILL ONLY GO WITH LOW CHANCE POPS IN
WESTERN AREAS MONDAY NIGHT.
PC
MEDIUM RANGE (TUESDAY-SATURDAY)...
ACTIVE PATTERN CONTINUES THROUGH THE WEEK AS THE AREA WILL BE
AFFECTED BY SEVERAL UPPER LEVEL DISTURBANCES.
THE REGION LOOKS TO BE IN A TRANSITIONAL STATE TUESDAY AS WEST TO
NORTHWEST FLOW ALOFT REMAINS IN PLACE ACROSS THE MIDWEST WHILE UPPER
RIDGING BEGINS TO TAKE SHAPE ACROSS THE HIGH PLAINS. MODELS
CONSISTENT IN SWEEPING A SHORT WAVE TROUGH ACROSS THE NORTHERN TIER
OF THE COUNTRY AND INTO THE GREAT LAKES BY TUESDAY NIGHT AS A
DEEPENING UPPER LEVEL LOW DIGS INTO THE DESERT SOUTHWEST. MODEST
ISENTROPIC ASCENT LOOKS TO MOVE ACROSS THE AREA DURING THE MORNING
HOURS WITH SOME SCATTERED SHOWERS POSSIBLE. WITH A COUPLE OF DAYS OF
DECENT MOISTURE RETURN DURING THE FIRST PART OF THE WEEK...THINKING
MID TO UPPER 50 DEGREE DEWPOINTS SHOULD BE IN PLACE BY TUESDAY
AFTERNOON. BETTER RAIN CHANCES ARRIVE BY LATE TUESDAY AFTERNOON AND
EVENING AS THE COLD FRONT ASSOCIATED WITH THE NORTHERN STREAM SHORT
WAVE TROUGH INCHES INTO NORTHERN MISSOURI. OPERATIONAL RUN OF THE
GFS IS A BIT FASTER WITH THIS FEATURE WITH THE OPERATIONAL ECMWF
BRINGING THE BOUNDARY INTO NORTHERN MISSOURI BY WEDNESDAY MORNING.
EITHER WAY....APPEARS BETTER PRECIP CHANCES WILL BE DURING THE
OVERNIGHT HOURS TUESDAY. WHILE WIDESPREAD SEVERE IS NOT EXPECTED AT
THIS TIME...GIVEN AMOUNT OF DEEP LAYER SHEAR ALONG WITH AVAILABLE
INSTABILITY...STRONG TO SEVERE STORMS CERTAINLY CANNOT BE RULED
OUT.
AFOREMENTIONED FRONT STALLS ACROSS THE CWA BY MIDDAY WEDNESDAY IN
RESPONSE TO PRESSURE FALLS ACROSS THE HIGH PLAINS. DEEP UPPER LEVEL
LOW LOOKS TO EJECT INTO THE PLAINS AND MIDWEST WEDNESDAY AFTERNOON
THROUGH THURSDAY MORNING. THIS SHOULD RESULT IN CYCLOGENESIS ACROSS
THE TEXAS PANHANDLE WITH THE SFC LOW MOVING NORTHEASTWARD INTO
EASTERN KANSAS/WESTERN MISSOURI BY WEDNESDAY NIGHT. 70-80KT MID
LEVEL JET ROUNDS THE BASE OF THE TROUGH AND PUNCHES INTO
SOUTHWESTERN MISSOURI DURING THIS TIME FRAME. WITH 2-3 DAYS OF
STRONG SOUTHERLY FLOW ACROSS THE PLAINS...WELL ESTABLISHED MOISTURE
SHOULD BE IN PLACE AHEAD OF THIS SYSTEM. WHILE MANY QUESTIONS STILL
REMAIN WITH RESPECT TO TIMING...POSITION...AND STRENGTHEN OF THE
SYSTEM...IT CERTAINLY APPEARS A SIGNIFICANT SEVERE WEATHER EPISODE
WILL BE POSSIBLE WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. WILL
NOT GET TOO SPECIFIC ON POSITION OF FEATURES ATTM AS THESE WILL
CERTAINLY CHANGE IN FUTURE MODELS RUN...BUT THE POTENTIAL IS
CERTAINLY EVIDENT.
UPPER SYSTEM LOOKS TO PUSH EAST OF THE AREA BY THURSDAY AFTERNOON AS
THE NEXT SHORT WAVE TROUGH MOVES INTO THE CENTRAL AND NORTHERN
PLAINS BY FRIDAY INTO SATURDAY. KEPT THE EXTENDED PERIODS DRY FOR
NOW WITH DIFFERENCES ON TIMING AMONGST VARIOUS MODEL SOLUTIONS.
DEROCHE
&&
/1230 PM CDT SAT MAY 3 2008/
.AVIATION...
FOR THE 18Z TAFS...VFR CONDITIONS EXPECTED THIS TAF PERIOD. ONLY
CONCERN IS IF FOG CAN FORM IN THE KSTJ AREA WITH COLDER AIR OVER
RIVER AND LIGHT WINDS LATE TONIGHT. FOR NOW WILL NOT MENTION...BUT
WILL CONSIDER FOR LATER VERSIONS. GUSTY NATURE OF THE WIND SHOULD
DIMINISH BY LATE AFTERNOON.
PC
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FROST ADVISORY FROM 4 AM SUNDAY TO 8 AM SUNDAY FOR MO MOZ013-
MOZ014-MOZ015-MOZ016-MOZ017-MOZ020-MOZ021-MOZ022-MOZ023-
MOZ024-MOZ025-MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-MOZ033-
MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-
MOZ053-MOZ054.
KS...FROST ADVISORY FROM 4 AM SUNDAY TO 8 AM SUNDAY FOR
KSZ025-KSZ057-KSZ060-KSZ102-KSZ103-KSZ104-KSZ105.Hazardous weather outlook, May 3, 12:56 PM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1256 PM CDT SAT MAY 3 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1256 PM CDT SAT MAY 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES FALL INTO THE MIDDLE TO UPPER 30S TONIGHT. PERSONS IN THE MOST SHELTERED VALLEYS AND COLD AIR DRAINAGE LOCATIONS...ESPECIALLY TOWARDS CENTRAL MISSOURI...MAY EXPERIENCE ISOLATED POCKETS OF LIGHT FROST LATE TONIGHT. IN THESE MOST SUSCEPTIBLE FROST LOCATIONS...SOME MINOR DAMAGE TO THE MOST VULNERABLE VEGETATION MAY OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL RETURN TO THE FORECAST BEGINNING MONDAY AFTERNOON AND EVENING...HOWEVER BETTER CHANCES FOR THUNDERSTORMS AND MORE EXTENSIVE COVERAGE WILL OCCUR IN THE TUESDAY THROUGH THURSDAY TIME FRAME. ANY THUNDERSTORMS DURING THE MONDAY AFTERNOON THROUGH TUESDAY MORNING PERIOD WOULD NOT LIKELY CONTAIN ANY SEVERE WEATHER. AN UPPER LEVEL DISTURBANCE MAY AFFECT THE OUTLOOK AREA TUESDAY AFTERNOON AND EVENING. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED ON TUESDAY...ISOLATED STRONG TO SEVERE STORMS MAY AFFECT THE AREA DURING THIS TIME FRAME. A POTENT UPPER LEVEL SYSTEM IS FORECAST TO MOVE INTO THE CENTRAL UNITED STATES ON WEDNESDAY...AND COULD AFFECT THE OUTLOOK AREA DURING THE LATE WEDNESDAY AFTERNOON THROUGH THURSDAY TIME FRAME. A SIGNIFICANT SEVERE WEATHER EPISODE APPEARS POSSIBLE WITH THIS SYSTEM AS IT EJECTS INTO THE PLAINS AND MIDWEST. WHILE MUCH UNCERTAINTY STILL EXIST WITH RESPECT TO TIMING...TRACK AND INTENSITY OF THE STORM SYSTEM...EMERGENCY MANAGERS AND PLANNERS ARE URGED TO MAINTAIN FREQUENT UPDATES REGARDING THIS SYSTEM. IN ADDITION TO THE SEVERE WEATHER THREAT...THE POSSIBILITY OF NUMEROUS DISTURBANCES AND WIDESPREAD THUNDERSTORM ACTIVITY MAY LEAD TO EXCESSIVE RAINFALL AND LOCALIZED FLOODING ACROSS MUCH OF THE OUTLOOK AREA. DUE TO RECENT RAINFALL LEADING TO NEARLY SATURATED SOILS AND RIVERS AND STREAMS FLOWING AT ABOVE AVERAGE LEVELS...THE THREAT FOR BOTH RIVER AND AREAL FLOODING WILL EXISTS WITH ANY STORMS THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH MONDAY. DEROCHE
Nearby
Frost Advisories in Missouri, 2008Frost Advisories in Kansas, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.